Tohoku Mathematical Journal

Ricci curvature of graphs

Yong Lin, Linyuan Lu, and Shing-Tung Yau

Full-text: Open access

Abstract

We modify the definition of Ricci curvature of Ollivier of Markov chains on graphs to study the properties of the Ricci curvature of general graphs, Cartesian product of graphs, random graphs, and some special class of graphs.

Article information

Source
Tohoku Math. J. (2), Volume 63, Number 4 (2011), 605-627.

Dates
First available in Project Euclid: 6 January 2012

Permanent link to this document
https://projecteuclid.org/euclid.tmj/1325886283

Digital Object Identifier
doi:10.2748/tmj/1325886283

Mathematical Reviews number (MathSciNet)
MR2872958

Zentralblatt MATH identifier
1237.05204

Subjects
Primary: 05C99: None of the above, but in this section
Secondary: 05C80: Random graphs [See also 60B20] 05C81: Random walks on graphs

Keywords
Ricci curvature of graphs Cartesian product random graphs

Citation

Lin, Yong; Lu, Linyuan; Yau, Shing-Tung. Ricci curvature of graphs. Tohoku Math. J. (2) 63 (2011), no. 4, 605--627. doi:10.2748/tmj/1325886283. https://projecteuclid.org/euclid.tmj/1325886283


Export citation

References

  • D. Bakry and M. Emery, Diffusions hypercontractives, Séminaire de probabilités, XIX, 1983/84, 177–206, Lecture Notes in Math. 1123, Springer, Berlin, 1985.
  • H. Chernoff, A note on an inequality involving the normal distribution, Ann. Probab. 9 (1981), 533–535.
  • F. Chung and S.-T. Yau, Eigenvalues of graphs and Sobolev inequalities, Combin. Probab. Comput. 4 (1995), 11–25.
  • F. Chung and S.-T. Yau, A Harnack inequality for homogeneous graphs and subgraphs, Comm. Anal. Geom. 2 (1994), 627–640, also in Turkish J. Math. 19 (1995), 273–290.
  • F. Chung, A. Grigor'yan and S.-T. Yau, Upper bounds for eigenvalues of the discrete and continuous Laplace operators, Adv. Math. 117 (1996), 165–178.
  • F. Chung, R. L. Graham and S.-T. Yau, On sampling with Markov chains, Random Structures and Algorithms 9 (1996), 55–77.
  • F. Chung, Y. Lin and S.-T. Yau, Harnack inequalities and Logarithmic Harnack inequalities, preprint.
  • F. Chung and S.-T. Yau, Logarithmic Harnack inequalities, Math. Res. Lett. 3 (1996), 793–812.
  • F. Chung and S.-T. Yau, A combinatorial trace formula, Tsing Hua lectures on geometry & analysis (Hsinchu, 1990–1991), 107–116, Int. Press, Cambridge, MA, 1997.
  • F. Chung, A. Grigor'yan and S.-T. Yau, Eigenvalues and diameters for manifolds and graphs, Tsing Hua lectures on geometry & analysis (Hsinchu, 1990–1991), 79–105, Int. Press, Cambridge, MA, 1997.
  • F. Chung and S.-T. Yau, Eigenvalue inequalities for graphs and convex subgraphs, Comm. Anal. Geom. 5 (1997), 575–623.
  • F. Chung and S.-T. Yau, Coverings, heat kernels and spanning trees, Electron. J. Combin. 6 (1999), Research Paper 12, 21pp.
  • F. Chung and S.-T. Yau, Spanning trees in subgraphs of lattices, Contemp. Math. 245, 201–219, Amer. Math. Soc., Providence, R.I., 1999.
  • F. Chung and S.-T. Yau, A Harnack inequality for Dirichlet eigenvalues, J. Graph Theory 34 (2000), 247–257,
  • F. Chung, A. Grigor'yan and S.-T. Yau, Higher eigenvalues and isoperimetric inequalities on Riemannian manifolds and graphs, Comm. Anal. Geom. 8 (2000), 969–1026.
  • F. Chung and S.-T. Yau, Discrete Green's functions, J. Combin. Theory Ser. A 91 (2000), 191–214.
  • Y. Lin and S.-T. Yau, Ricci curvature and eigenvalue estimate on locally finite graphs, Mathematical Research Letters 17 (2010), 345–358.
  • J. Lott and C. Villani, Ricci curvature for metric-measure spaces via optimal transport, Ann. of Math. (2) 169 (2009), 903–991.
  • S. Ohta, On measure contraction property of metric measure spaces, Comment. Math. Helv. 82 (2007), 805–828.
  • Y. Ollivier, Ricci curvature of Markov chains on metric spaces, J. Funct. Anal. 256 (3) (2009), 810–864.
  • K.-T. Sturm, On the geometry of metric measure spaces, (I), (II), Acta Math. 196 (2006), 65–131, 133–177.